Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Schubert calculus and representations of the general linear group


Authors: E. Mukhin, V. Tarasov and A. Varchenko
Journal: J. Amer. Math. Soc. 22 (2009), 909-940
MSC (2000): Primary 17B67, 14P05, 82B23
DOI: https://doi.org/10.1090/S0894-0347-09-00640-7
Published electronically: April 30, 2009
MathSciNet review: 2525775
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a canonical isomorphism between the Bethe algebra acting on a multiplicity space of a tensor product of evaluation $ \mathfrak{gl}_N[t]$-modules and the scheme-theoretic intersection of suitable Schubert varieties. Moreover, we prove that the multiplicity space as a module over the Bethe algebra is isomorphic to the coregular representation of the scheme-theoretic intersection.

In particular, this result implies the simplicity of the spectrum of the Bethe algebra for real values of evaluation parameters and the transversality of the intersection of the corresponding Schubert varieties.


References [Enhancements On Off] (What's this?)

  • [B] P. Belkale, Invariant theory of $ {\rm GL}(n)$ and intersection theory of Grassmannians, Int. Math. Res. Not. 69 (2004), 3709-3721. MR 2099498 (2005h:14117)
  • [CG] V. Chari, J. Greenstein, Current algebras, highest weight categories and quivers, Adv. Math. 216 (2007), no.2, 811-840. MR 2351379 (2009d:17009)
  • [CL] V. Chari, S. Loktev, Weyl, Fusion and Demazure modules for the current algebra of $ sl_{r+1\/}$, Adv. Math. 207 (2006), no.2, 928-960. MR 2271991 (2008a:17029)
  • [CP] V. Chari, A. Pressley, Weyl Modules for Classical and Quantum Affine Algebras, Represent. Theory 5 (2001), 191-223 (electronic). MR 1850556 (2002g:17027)
  • [EG] A. Eremenko, A. Gabrielov, Rational functions with real critical points and the B. and M. Shapiro conjecture in real enumerative geometry, Ann. of Math. (2) 155 (2002), no.1, 105-129. MR 1888795 (2003c:58028)
  • [EH] D. Eisenbud, J. Harris, Limit Linear Series: Basic Theory, Invent. Math. 85 (1986), 337-371. MR 846932 (87k:14024)
  • [F] E. Frenkel, Affine algebras, Langlands duality and Bethe ansatz, XIth International Congress of Mathematical Physics (Paris, 1994), Int. Press, Cambridge, MA (1995), 606-642. MR 1370720 (97k:17036)
  • [Fu] W. Fulton, Intersection Theory, Springer-Verlag, 1984. MR 732620 (85k:14004)
  • [G] M. Gaudin, La fonction d'onde de Bethe, Masson, Paris, 1983. MR 693905 (85h:82001)
  • [GH] Ph. Griffiths, J. Harris, Principles of Algebraic Geometry, Wiley, 1994. MR 1288523 (95d:14001)
  • [HP] W. Hodge and D. Pedoe, Methods of Algebraic Geometry, vol. II, Cambridge University Press, Cambridge, 1952. MR 0048065 (13:972c)
  • [HU] R. Howe, T. Umeda, The Capelli identity, the double commutant theorem, and multiplicity-free actions, Math. Ann. 290 (1991), no.3, 565-619. MR 1116239 (92j:17004)
  • [K] R. Kedem, Fusion products of $ \mathfrak{sl\/}_N$ symmetric power representations and Kostka polynomials, Quantum theory and symmetries, World Sci. Publ., Hackensack, NJ (2004), 88-93. MR 2170716
  • [M] I. G. Macdonald, Symmetric functions and Hall Polynomials, Oxford University Press, 1995. MR 1354144 (96h:05207)
  • [MNO] A. Molev, M. Nazarov, G. Olshanski, Yangians and classical Lie algebras, Russian Math. Surveys 51 (1996), no.2, 205-282. MR 1401535 (97f:17019)
  • [MTV1] E. Mukhin, V. Tarasov, A. Varchenko, Bethe Eigenvectors of Higher Transfer Matrices, J. Stat. Mech. (2006), no.8, P08002, 1-44. MR 2249767 (2007h:82021)
  • [MTV2] E. Mukhin, V. Tarasov, A. Varchenko, The B. and M. Shapiro conjecture in real algebraic geometry and the Bethe ansatz, Preprint math.AG/0512299 (2005), 1-18, to appear in Annals of Mathematics.
  • [MTV3] E. Mukhin, V. Tarasov, A. Varchenko, A generalization of the Capelli identity, Preprint math/0610799 (2006), 1-14, to appear in Manin Festschrift.
  • [MTV4] E. Mukhin, V. Tarasov, A. Varchenko, Bethe algebra and algebra of functions on the space of differential operators of order two with polynomial solutions, Selecta Mathematica (N.S.), ISSN 1022-1824 (Print) 1420-9020 (Online) DOI 10.1007/s00029-008-0056-x (2007), 1-24.
  • [MTV5] E. Mukhin, V. Tarasov, A. Varchenko, On reality property of Wronski maps, arXiv:0710.5856 (2007), 1-20, to appear in Confluentes Mathematici.
  • [MV1] E. Mukhin and A. Varchenko, Critical Points of Master Functions and Flag Varieties, Communications in Contemporary Mathematics 6 (2004), no.1, 111-163. MR 2048778 (2005b:17052)
  • [MV2] E. Mukhin, A. Varchenko, Norm of a Bethe vector and the Hessian of the master function, Compos. Math. 141 (2005), no.4, 1012-1028. MR 2148192 (2006d:82022)
  • [MV3] E. Mukhin, A. Varchenko, Multiple orthogonal polynomials and a counterexample to the Gaudin Bethe Ansatz Conjecture, Trans. Amer. Math. Soc. 359 (2007), no.11, 5383-5418. MR 2327035 (2008g:82035)
  • [S] F. Sottile, Rational curves on Grassmannians: Systems theory, reality, and transversality, Advances in algebraic geometry motivated by physics (Lowell, MA, 2000), Contemp. Math., 276, Amer. Math. Soc., Providence, RI (2001), 9-42. MR 1837108 (2002d:14080)
  • [T] D. Talalaev, Quantization of the Gaudin System, Preprint hep-th/0404153 (2004), 1-19.
  • [Tm] H. Tamvakis, The connection between representation theory and Schubert calculus, Enseign. Math. (2) 50 (2004), no.3-4, 267-286. MR 2116717 (2006a:20086)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 17B67, 14P05, 82B23

Retrieve articles in all journals with MSC (2000): 17B67, 14P05, 82B23


Additional Information

E. Mukhin
Affiliation: Department of Mathematical Sciences, Indiana University, Purdue University Indianapolis, 402 North Blackford Street, Indianapolis, Indiana 46202-3216
Email: mukhin@math.iupui.edu

V. Tarasov
Affiliation: St. Petersburg Branch of Steklov Mathematical Institute, Fontanka 27, St. Peters- burg, 191023, Russia
Email: vt@math.iupui.edu, vt@pdmi.ras.ru

A. Varchenko
Affiliation: Department of Mathematics, University of North Carolina at Chapel Hill, Chapel Hill, North Carolina 27599-3250
Email: anv@email.unc.edu

DOI: https://doi.org/10.1090/S0894-0347-09-00640-7
Received by editor(s): January 11, 2008
Published electronically: April 30, 2009
Additional Notes: The first author is supported in part by NSF grant DMS-0601005.
The second author is supported in part by RFFI grant 05-01-00922.
The third author is supported in part by NSF grant DMS-0555327
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society